Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 9, 2024, 5:00 PM CDT for Mason County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2024, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 9, 2024, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Mason County, TX
The radar
The San Angelo radar (KSJT), 145 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 4:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2828 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.1
The text
As transmitted.
834
WFUS54 KSJT 092200
TORSJT
TXC319-092245-
/O.NEW.KSJT.TO.W.0007.240409T2200Z-240409T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
500 PM CDT Tue Apr 9 2024
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northeastern Mason County in west central Texas...
* Until 545 PM CDT.
* At 459 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fredonia, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fredonia around 505 PM CDT.
Pontotoc around 510 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3081 9925 3094 9921 3094 9909 3092 9909
3092 9896 3071 9897 3070 9897
TIME...MOT...LOC 2159Z 278DEG 21KT 3087 9917
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
071 follow-up statement
350
WWUS54 KSJT 092218
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
518 PM CDT Tue Apr 9 2024
TXC319-092245-
/O.CON.KSJT.TO.W.0007.000000T0000Z-240409T2245Z/
Mason TX-
518 PM CDT Tue Apr 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN MASON COUNTY...
At 517 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pontotoc, moving east at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Mason County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3082 9912 3087 9911 3092 9909 3092 9896
3080 9897 3075 9897
TIME...MOT...LOC 2217Z 268DEG 28KT 3088 9898
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 9, 1:58 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 9, 1:58 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 158 PM CDT Tue Apr 9 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 157 PM CDT Tue Apr 9 2024 A strong upper level low currently centered south of El Paso continues to move east toward Texas this afternoon. Ahead of this low, southwesterly upper level flow has been interacting with a frontal boundary and plentiful low level moisture to give areas north of a Sterling City to Brownwood line scattered showers and thunderstorms. Some of these have been strong, but severe weather has not been observed yet today. As the upper level low tracks east into and through Texas tonight, we'll continue to see a chance for showers and thunderstorms mainly north and east of a Sterling City to Eden to Mason line. Although we will have slight chances in place for the San Angelo and I-10 areas. There will also continue to be a small chance for some of these storms to strengthen to severe levels, although that is expected to quickly wane this evening as the cold front moves south through the area, bringing a more stable air mass to the region. Precipitation will continue moving out from west to east as the low move into east Texas tomorrow, although clouds may linger in the area through the morning hours. Temperatures will be much cooler as well with highs in the 60s behind the cold front. && .LONG TERM... (Wednesday night through next Tuesday) Issued at 157 PM CDT Tue Apr 9 2024 Thursday through the weekend will be dry with a warming trend as northwest flow aloft is replaced by upper level ridging. Temperatures from Saturday into early next week will warm into the mid 80s to lower 90s. Winds will be breezy from Friday into early next week as well, with the strongest winds expected Friday afternoon. By Monday, the next upper level low will be moving through the Desert Southwest region toward Texas. Although models differ on the exact path and speed of the low, both the EC and GFS agree that a dryline/Pacific front will impact the area Monday afternoon into Monday night, bringing out next chance for showers and thunderstorms. && .AVIATION... (18Z TAFS) Issued at 1228 AM CDT Tue Apr 9 2024 Generally VFR conditions have developed across most sites late this morning, except for KABI, which is currently low end MVFR. Additional development of isolated to scattered TSRA and SHRA are expected this afternoon and evening, mainly for KABI, KBBD, and KJCT, with lower chances to the west. The better chances for potentially severe TSRA will be at KBBD and KJCT where more unstable conditions exist, although that window is closing quickly. As a cold front moves through, winds will turn to the north, more stable air will move in, and while SHRA will still be possible after 02Z tonight, thunderstorms are expected to move to the east of the area. While most of the precip is expected to move east away from area terminals tonight, with the slow movement of the upper low moving through, MVFR conditions will likely linger at most sites through mid to late morning Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 48 64 45 72 / 40 30 0 0 San Angelo 46 69 44 78 / 20 10 0 0 Junction 48 72 45 82 / 10 0 0 0 Brownwood 49 64 44 73 / 30 20 0 0 Sweetwater 46 66 47 72 / 50 30 0 0 Ozona 46 70 45 79 / 10 0 0 0 Brady 50 65 47 75 / 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...20 LONG TERM....20 AVIATION...20
Hazardous weather outlook, Apr 9, 2:23 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 223 PM CDT Tue Apr 9 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 223 PM CDT Tue Apr 9 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible again this afternoon and early evening for most of West Central Texas. The main hazards will be large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Apr 9, 2:55 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
255 PM CDT Tue Apr 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Tstm Wnd Dmg Haskell 33.16N 99.73W
04/08/2024 Haskell TX Utility Company
Delayed report. Power poles down in the
Haskell area. Time estimated from radar.
&&
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:44 PM CDT | Special Weather Statement | SJT | Fisher | 31 min |
| Apr 8, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 23 min |
| Apr 8, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 46 min |
| Apr 8, 8:18 PM CDT | Special Weather Statement | SJT | Fisher | 42 min |
| Apr 8, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 46 min |
| Apr 8, 8:39 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 51 min |
| Apr 8, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 35 min |
| Apr 8, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 17 min |
| Apr 8, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 60 min |
| Apr 8, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 57 min |
| Apr 8, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 18 min |
| Apr 8, 10:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 43 min |
| Apr 8, 10:37 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 113 min |
| Apr 8, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
| Apr 8, 11:05 PM CDT | Special Weather Statement | SJT | Throckmorton | 25 min |
| Apr 8, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 62 min |
| Apr 8, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 31 min |
| Apr 8, 11:51 PM CDT | Areal Flood Advisory | SJT | Haskell | 114 min |
| Apr 8, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 47 min |
| Apr 9, 12:33 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 27 min |
| Apr 9, 12:45 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 45 min |
| Apr 9, 12:50 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 25 min |
| Apr 9, 1:12 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| Apr 9, 8:21 AM CDT | Special Weather Statement | SJT | Fisher | 24 min |
| Apr 9, 8:45 AM CDT | Severe Thunderstorm Warning | SJT | Fisher | 45 min |
| Apr 9, 8:57 AM CDT | Special Weather Statement | SJT | Jones | 33 min |
| Apr 9, 9:11 AM CDT | Special Weather Statement | SJT | Haskell | 49 min |
| Apr 9, 9:31 AM CDT | Special Weather Statement | SJT | Jones | 44 min |
| Apr 9, 9:44 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 46 min |
| Apr 9, 10:02 AM CDT | Special Weather Statement | SJT | Throckmorton | 28 min |
| Apr 9, 10:19 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Apr 9, 10:52 AM CDT | Special Weather Statement | SJT | Nolan | 23 min |
| Apr 9, 11:12 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 33 min |
| Apr 9, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 65 min |
| Apr 9, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 46 min |
| Apr 9, 5:30 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 60 min |
| Apr 9, 5:38 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 52 min |
| Apr 9, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 32 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.